Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
qpid

should i stop appling topicals?

this isn't actually my first post, i lost my old username so instead of going through the hassle of trying to recover it, i just made a new account.

anyway, i'm a 23 year old with now what i think is moderate/severe acne and super oily skin. i never had it this bad before so i don't know what to do. i've been taking nature's cure pills for 3 months and it hasn't really helped. i also take multivitamin pills everyday.

for a month now, i've been taking minocyclin 100mg twice a day, and applying clindamycin topical gel 1% twice a day, and following it with traimcinolone acetonide. nothign really changed, still got a couple of cystic acne, and my marks and scars were still there, but this week... omg

i got so many new pimples i can't even count it. plus on the right side of my face, my cheek is so red and covered with what looks like a rash. a ton of tiny red bumps cover my entire right cheek and it's starting to form on my left side too. my forehead, which has been clear for a while, is breaking out now too, along with my chin.

i'm thinking of just quitting the prescription and trying the regimen, but i'm not sure yet. any help? this is really killing me and making me ultra depressed (i already have chronic depression so this isn't helping at all)

thanks...

Share this post


Link to post
Share on other sites

It's sounds like the same regimen that my derm had me on and it didn't work. I was on it for about four months with zero change in my skin. I'm now considering accutane. I would give it another month before totally stopping it. I also tried Natures Cure pills for about four or five months and nothing good came of it. Hate to say it, but you might be looking down the same path that I am. But at least if you go on accutane you will be done with acne at least for awhile (hopefully).

Share this post


Link to post
Share on other sites
Guest james11

Hey, sorry to hear that it has turned pear for you. Do you get these topicals from a Doctor or a Derm?

It sounds like you have sensitive skin and that the clindamycin or acetone has triggered some sort of allergic reaction. Not really that surprising. I'd probably stop using all that harsh stuff for now and try to see a Derm asap! They may be able to shed some more light on the situation.

Share this post


Link to post
Share on other sites

i've actually suggested accutane before but my acne was never that bad for my dermatologist to prescribe it

thanks for the replies

i've actually stopped using the topicals and i finished the oral since 2 days ago and i'm breaking out more now... =(

Share this post


Link to post
Share on other sites

Well.. I think you should really try to cut back on what you are using. It sounds like its just too much. The pills are not necessary, in my opinion. I think topicals can be helpful in some cases, but not a cure or anything. I also think less is more in this situation. And, as far as accutane goes- It really is a miracle drug (havent taken it personally), but dont jump the gun. It is not the ONLY thing that works. It'll probably be difficult to get accutane, until you've exhausted a few options. So... stick with the basics, and see what happens. Hopefully everything will calm down and you can re-asses your situation without all the extra irritation.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×